EconPapers    
Economics at your fingertips  
 

The Method of Majority Decision: Conditions for Transitivity and Quasi-Transitivity

Satish Jain

Chapter 8 in Social Choice Theory, 2022, pp 103-129 from Springer

Abstract: Abstract This chapter is concerned with transitivity and quasi-transitivity under the method of majority decision (MMD). Two important theorems are proved providing necessary and sufficient conditions for a profile of individual orderings to give rise to (i) transitive social preferences under the MMD; and (ii) quasi-transitive social preferences under the MMD. Using these theorems important theorems on Inada-type necessary and sufficient conditions for transitivity and quasi-transitivity under the MMD are derived as simple corollaries of the two theorems.

Date: 2022
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sptchp:978-981-16-9661-9_8

Ordering information: This item can be ordered from
http://www.springer.com/9789811696619

DOI: 10.1007/978-981-16-9661-9_8

Access Statistics for this chapter

More chapters in Springer Texts in Business and Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:sptchp:978-981-16-9661-9_8